MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915324
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "balloon got air leak when using." as a result the iab was removed and a second iab was inserted at the same insertion site.No patient harm or injury.Patient condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the serial number (b)(6) and lot number (18f22g0057) reported on the original complaint report do not match the serial number and lot number for the returned sample.The serial number of the returned sample is (b)(6).Additional information obtained during a follow up indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with an original packaging box that does not match the serial number on the returned iabc.Returned with the sample was the supplied data-scope inflation driveline tubing and a saf sheath/dilator assembly; all components were visually inspected, and no abnormalities were noted.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Two kinks were noted to the central lumen at approximately 59.1cm and 69.9cm from the iabc distal tip and the central lumen was consistent with a flattened appearance.Some spots of dried blood were noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.Additionally, a packaging retention sleeve was noted on the iabc upon receipt, which indicates the iabc was not prepped per the instructions for use.The instructions for use (ifu) states: "1.Connect one-way valve to male luer on short driveline tubing attached to iab.Insert supplied syringe into one-way valve.Slowly aspirate a full syringe of air.Precaution: the one-way valve will maintain vacuum on the balloon and must remain in place until is fully inserted.Remove syringe.2.Remove catheter from tray, keeping it in line with balloon membrane.3.Grasp catheter close to tray and pull it straight out of the holding sleeve.Note: keep catheter level with tray.Do not lift or bend during removal." the one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested.A leak was immediately detected from the outer lumen.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted on the outer lumen approximately 68.4cm to 68.7cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 59.2cm and 70.3cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.Some blood was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 15.2cm and 26.1cm from the iabc luer, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint for an iab "air leak" is confirmed.During the investigation, the iab catheter was confirmed with a leak from the outer lumen.The leak site identified is consistent with contact from a sharp object.The returned iabc bladder membrane was fully intact, with no leaks noted.Additionally, a packaging retention sleeve was noted on the iabc upon receipt, which indicates that the catheter was not prepped per the instructions for use (ifu) and can result in damage to the catheter.As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak from the outer lumen.The root cause of the outer lumen leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.This will be monitored for any developing trends.

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16312634
Report Number3010532612-2023-00085
Device Sequence Number17624019
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberIPN915324
Device Catalogue NumberIAB-S840C
Device Lot Number18F22J0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown